Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 60, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 29, 2014, 3:39 PM EDT for 4 counties in North Carolina. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2014, 3:39 PM EDT (19:39 UTC)
- Expired
- Apr 29, 2014, 4:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Cumberland County, NC, Harnett County, NC, Johnston County, NC, Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 54 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 4:38 PM EDT | FUNNEL CLOUD | 2 Ne Eastover, NC | FUNNEL CLOUD REPORTED IN THE VICINITY OF 295 AND I-95 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 2:27 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 478 m²/s²
- 0-3 km storm-relative helicity
- 540 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
328
WUUS52 KRAH 291939
SVRRAH
NCC051-085-101-163-292030-
/O.NEW.KRAH.SV.W.0060.140429T1939Z-140429T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
339 PM EDT TUE APR 29 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
NORTHEASTERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA...
NORTHWESTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHEASTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 430 PM EDT
* AT 338 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF
FAYETTEVILLE...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...DUNN...BENSON...GODWIN...ERWIN...EASTOVER...COATS...
NEWTON GROVE...WADE...FALCON...LINDEN AND SPIVEY'S CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3505 7880 3517 7893 3553 7862 3528 7833
3511 7853
TIME...MOT...LOC 1938Z 221DEG 23KT 3515 7882
$$
VINCENT1 follow-up statement
114
WWUS52 KRAH 292010
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
410 PM EDT TUE APR 29 2014
NCC051-085-101-163-292030-
/O.CON.KRAH.SV.W.0060.000000T0000Z-140429T2030Z/
JOHNSTON NC-CUMBERLAND NC-SAMPSON NC-HARNETT NC-
410 PM EDT TUE APR 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHWESTERN JOHNSTON...NORTHEASTERN CUMBERLAND...NORTHWESTERN
SAMPSON AND SOUTHEASTERN HARNETT COUNTIES...
AT 409 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FAYETTEVILLE...MOVING NORTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...DUNN...BENSON...GODWIN...ERWIN...EASTOVER...COATS...
NEWTON GROVE...WADE...FALCON...LINDEN AND SPIVEY'S CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. DOPPLER RADAR
HAS INDICATED WEAK LOW LEVEL ROTATION WITHIN THIS STORM. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3505 7880 3517 7893 3553 7862 3528 7833
3511 7853
TIME...MOT...LOC 2009Z 219DEG 15KT 3511 7884
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:25 PM EDT, 14 minutes earlier.
Area forecast discussion, Apr 29, 3:25 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 325 PM EDT TUE APR 29 2014 .SYNOPSIS... A STRONG AND SLOW MOVING LOW PRESSURE SYSTEM OVER THE CENTRAL PORTION OF THE US WILL BRING UNSETTLED WEATHER TO CENTRAL NC UNTIL EARLY THURSDAY. A COLD FRONT WILL MOVE SLOWLY EASTWARD THROUGH THE REGION THURSDAY THROUGH THURSDAY NIGHT. DRIER WEATHER IS EXPECTED HEADING INTO THE WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... AS OF 320 PM TUESDAY... TORNADO WATCH IN EFFECT FOR ALL BUT THE NORTHERN AND NORTHWEST PIEDMONT AREAS UNTIL 9PM. THE WEDGE FRONT HAS BEEN SLOWLY RETREATING TO THE NORTH AND WEST TODAY...THOUGH IT HAS ONLY JUST NOW REACHED THE SANDHILLS AND SOUTHERN PIEDMONT. SOUTH OF THE FRONT...MLCAPE HAS INCREASED TO 1000-2000 J/KG. ALONG AND JUST NORTH OF THE FRONT WHERE WINDS SHARPLY BACK TO EAST-NORTHEAST... 0-1KM SRH QUICKLY INCREASES ABOVE 200 MS/S2...AND HODOGRAPH CURVATURE IS FORECAST TO INCREASE THROUGH THE EVENING AS THE LOW LEVEL SOUTHERLY FLOW CONTINUES TO STRENGTHEN. CONVECTIVE DEVELOPMENT HAS BEEN LIMITED SO FAR BUT SHOULD ALSO INCREASE OVER THE NEXT COUPLE OF HOURS. LATER TONIGHT...CONVECTION EXPECTED TO DEVELOP OVER MISSISSIPPI/ALABAMA WILL SPREAD EAST AND POSSIBLY EXPAND TO THE NORTHEAST AS IT APPROACHES THE SOUTHERN APPALACHIANS. THE WEDGE AIRMASS SHOULD CONTINUE TO ERODE...THOUGH ITS UNCERTAIN HOW LONG IT WILL TAKE TO SCOUR OUT THE NORTHWEST PIEDMONT. THE NAM...DEPICTS AT LEAST SOME WEAK INSTABILITY WORKING NORTH THROUGH THE PIEDMONT ALONG THE BOUNDARY. WITH CONVECTION EXPECTED TO MOVE INTO THE FOOTHILLS AND PIEDMONT OVERNIGHT...WITHIN THE BELT OF STRONG MID-LEVEL FLOW AND SHEAR AHEAD OF THE UPPER TROUGH...THERE MAY BE ADDITIONAL SUPERCELLS EMBEDDED WITH THE CLUSTER OF STORMS AD A TORNADO THREAT IN THE VICINITY OF THE WEDGE FRONT OVERNIGHT. IN ADDITION...THE POTENTIAL STILL EXISTS FOR 2 TO 3 INCHES OF RAINFALL AS THE LOW LEVEL JET SURGES NORTH WITH PW OVER 1.5 INCHES AND STORMS TRAIN OVER THE SAME AREAS. LOWS IN THE 60S. WEDNESDAY... HI-RES SIMULATIONS CONTINUE TO SHOW VARYING SOLUTIONS REGARDING THE REDEVELOPMENT OF STORMS ALONG THE REMNANT CONVERGENCE ZONE FROM OVERNIGHT CONVECTION...SO THERE IS STILL SOME UNCERTAINTY AS TO HOW EARLY MORNING PRECIP WILL IMPACT DESTABILIZATION. HOWEVER... THE INGREDIENTS FOR WIDESPREAD SEVERE WEATHER WILL BE IN PLACE WITH STRONG 50KT DEEP LAYER SHEAR AND A WARM MOIST AIRMASS IN PLACE OVER MOST OF CENTRAL NC...ALONG WITH CYCLONIC CURVED HODOGRAPHS SUPPORTIVE OF SUPERCELLS AND A CONDITIONAL TORNADO RISK. HIGHS WILL RANGE FROM THE MID 70S WEST TO LOWER 80S EAST. CONVECTION SHOULD PUSH EAST DURING THE EVENING HOURS...WHILE THE PRIMARY COLD FRONT REMAINS WEST OF THE AREA AND DOESNT PUSH INTO THE WESTERN PIEDMONT UNTIL THURSDAY. POPS WILL TREND DOWNWARD AFTER MIDNIGHT...WITH LOWS AGAIN MOSTLY IN THE 60S. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 300 PM TUESDAY... FOR THU/THU NIGHT... A PREFRONTAL TROUGH WILL HAVE SHIFTED EASTWARD INTO THE COASTAL AREAS OF NC BY THU MORNING... WITH THE PRIMARY COLD FRONT TRACKING SLOWLY EASTWARD THROUGH THE CWA. FAST AND BROADLY CYCLONIC SW MID LEVEL FLOW WILL PERSIST OVER NC... AROUND THE CLOSED VORTEX OVER THE GREAT LAKES SHIFTING NORTHWARD... AND DEEP MOISTURE IS LIKELY TO REMAIN IN PLACE FROM ROUGHLY HIGHWAY 1 EAST EARLY IN THE DAY. THIS WILL MEAN A LINGERING THREAT OF SHOWERS HERE TO START THE DAY... TRENDING GRADUALLY OUT OF THE AREA FROM WNW TO ESE THROUGH THE DAY AS MID LEVEL SHORTWAVE ENERGY RIDING NE OVER THE GREAT LAKES HELPS PUSH THE SURFACE FRONT TO OUR SE BY THU EVENING... WITH A SUBSEQUENT SLOW CLEARING OF CLOUDS ALSO FROM WNW TO ESE AS COOLER AND MORE STABLE AIR WORKS IN VIA A NOSE OF HIGH PRESSURE STRETCHING FROM TX TO THE NE. HIGHS 75-81. LOWS FROM 49 NW TO 57 EAST. FOR FRI/FRI NIGHT: THE MID LEVEL TROUGH AXIS TO OUR WEST WILL EASE EASTWARD THROUGH FRI NIGHT... AND THE ENSUING SHIFT OF MID LEVEL WINDS FROM SW TO A MORE WESTERLY DIRECTION WILL ALLOW FOR SLOWLY DECREASING MOISTURE DEPTH AND ARRIVAL OF DRIER AIR THROUGH THE COLUMN FROM WEST TO EAST. THE PASSAGE OVERHEAD OF WEAK LOW-MID LEVEL ENERGY TRACKING NORTHEASTWARD ON THE EAST SIDE OF THE APPROACHING TROUGH SHOULD BRING A SHOT OF GREATER CLOUD COVER ACROSS CENTRAL/ERN NC DURING FRI AFTERNOON. THE GFS/NAM GENERATE SOME LIGHT PRECIP WITH THESE PERTURBATIONS OVER THE ERN CWA... BUT DON'T EXPECT THIS TO AMOUNT TO MUCH GIVEN THE ENCROACHMENT OF DRIER AIR ESPECIALLY IN THE LOWER LEVELS. WILL LEAVE IN JUST A SLIGHT CHANCE OF SHOWERS IN THE SE HALF FRI. EXPECT FAIR SKIES FRI NIGHT AS THE TROUGH AXIS SHIFTS OVERHEAD LATE. BELOW NORMAL THICKNESSES WILL TRANSLATE TO SLIGHTLY COOL HIGHS OF 68-72 FRI. LOWS 47-52. -GIH && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 325 PM TUESDAY... MAY STILL SEE SOME LINGERING CLOUDS IN THE COASTAL PLAIN SAT MORNING AS THE MID LEVEL TROUGH AXIS FINALLY SHIFTS TO OUR EAST... BUT OTHERWISE EXPECT A DRY AND SEASONABLE AIR MASS TO START THE WEEKEND. A WEST-EAST ORIENTED BACKDOOR FRONT TO OUR NORTH WILL INCH SOUTHWARD TOWARD THE NRN NC BORDER SUNDAY... AS A STRONG MID LEVEL SHORTWAVE TROUGH TRAVERSES THE NORTHEAST STATES... BUT THE FRONT SHOULD HOLD TO OUR NORTH THROUGH SUNDAY WITH SOMEWHAT MILDER AIR SPREADING INTO NC FROM THE WEST. THE AFOREMENTIONED SHORTWAVE TROUGH IS LIKELY TO DEEPEN AS A CLOSED VORTEX OVER THE NEW ENGLAND COAST SUN NIGHT THEN WOBBLE VERY SLOWLY EASTWARD THROUGH TUE... AND THIS WILL ALLOW THE SURFACE FRONTAL ZONE TO STRENGTHEN AND BECOME NEARLY STATIONARY FROM THE OH VALLEY ACROSS NE NC.... KEEPING US ON THE WARM SIDE OF THE BOUNDARY THROUGH EARLY NEXT WEEK. IN THIS SORT OF A NORTHWEST FLOW PATTERN THERE IS THE POTENTIAL FOR UPSTREAM CONVECTION OVER THE OH VALLEY TO TRACK SOUTHEASTWARD ACROSS NC... AND FOR NOW WILL LEAVE IN A SLIGHT CHANCE OF SHOWERS AND STORMS FOR MON/TUE. TEMPS CLOSE TO SEASONAL NORMALS (WHICH IS LOW-MID 50S FOR LOWS AND MID-UPPER 70S FOR HIGHS). -GIH && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 1255 PM TUESDAY... SEVERAL AVIATION CHALLENGES EXIST OVER THE NEXT 24-36 HRS. FIRST... A FRONTAL ZONE SITS ACROSS SRN NC. NORTH OF THIS BOUNDARY... IFR/MVFR VSBYS WITH LIFR CIGS PERSIST AT INT/GSO/RDU... WHERE A STABLE AIR MASS AND COOL ENE SURFACE FLOW PERSISTS. THESE CONDITIONS ARE STARTING TO BREAK AT RWI WHERE VSBYS ARE NOW VFR WITH IFR CIGS. AND AT FAY... WHICH IS JUST SOUTH OF THE FRONT... MUCH WARMER AND MORE HUMID AIR RESIDES WITH VFR CONDITIONS. THE WARM FRONTAL ZONE IS EXPECTED TO SHIFT VERY SLOWLY NORTHWARD... AND WE'LL SEE SURFACE WINDS AT FAY SHIFT RAPIDLY AROUND TO SOUTHERLY AND STRENGTHEN LATER THIS AFTERNOON... WHILE THIS WIND SHIFT FROM A LIGHT EASTERLY WIND TO STRONGER SOUTHERLY WIND WILL OCCUR LATER AT RWI/RDU/GSO/INT THIS EVENING (IN THAT ORDER). SCATTERED STORMS ARE LIKELY TO AFFECT FAY BY MID AFTERNOON. RWI/RDU/GSO/INT SHOULD ALSO SEE SOME STORMS STARTING LATE THIS AFTERNOON INTO TONIGHT... ALTHOUGH TIMING IS HIGHLY UNCERTAIN AND THAT PRECLUDES MENTIONING A PREVAILING OR TEMPO MENTION OF THUNDER AT THIS TIME AT THESE TERMINALS. CIGS ARE EXPECTED TO SLOWLY RISE TO MVFR AT THESE NORTHERN SITES THROUGH THIS EVENING... FIRST AT RDU/RWI THEN LASTLY AT GSO/INT WHERE THE STABLE AIR WILL HOLD ON THE LONGEST. MVFR TO VFR CONDITIONS WILL BE SHORT LIVED AS IFR/LIFR STRATUS IS EXPECTED TO REDEVELOP TONIGHT... HOWEVER CONFIDENCE IN THIS IS VERY LOW... GIVEN THAT IF THERE ARE ONGOING SHOWERS/STORMS TONIGHT... CIGS MAY GET NO WORSE THAN MVFR. LLWS CRITERIA ARE UNLIKELY TO BE MET... HOWEVER WINDS WILL BE SHIFTING (FROM SSE OR S TO SSW) AND INCREASING WITH HEIGHT... MOST DRAMATICALLY TONIGHT INTO WED... WITH 35-40 KT WINDS FROM THE SW AROUND 2 KFT AGL. ANY SUB-VFR CIGS OVERNIGHT ARE EXPECTED TO TREND UP TOWARD VFR TOWARD THE END OF THE TAF VALID PERIOD. LOOKING BEYOND 18Z WED... NUMEROUS SHOWERS AND STRONG STORMS ARE EXPECTED TO DEVELOP WED AFTERNOON... HOWEVER DETAILS IN LOCATION AND TIMING ARE UNKNOWN AT THIS TIME. SUSTAINED STRONG/GUSTY WINDS ARE LIKELY THROUGH WED EVENING... ALONG WITH POTENTIAL MVFR CONDITIONS IN SHOWERS/STORMS. AS A COLD FRONT SHIFTS SLOWLY EASTWARD THROUGH CENTRAL NC... CONDITIONS WILL TREND TO VFR AT INT/GSO 12Z-14Z THU... AT RDU 14Z-16Z... AND AT FAY/RWI 16Z-18Z... WITH SURFACE WINDS SHIFTING TO WSW THEN WNW THROUGH THU AFTERNOON/NIGHT. VFR CONDITIONS LIKELY TO HOLD THROUGH SUNDAY. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THIS EVENING THROUGH LATE WEDNESDAY NIGHT FOR NCZ007>010-021>026-038>041-073>076-083-084. && SYNOPSIS...HARTFIELD NEAR TERM...SMITH SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...HARTFIELD
Hazardous weather outlook, Apr 29, 2:33 PM EDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 233 PM EDT TUE APR 29 2014 NCZ038>041-073>076-083-084-301845- DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-ANSON- RICHMOND- 233 PM EDT TUE APR 29 2014 ...TORNADO WATCH 117 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT FROM 6 PM EDT THIS EVENING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL AFFECT THE REGION WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST BETWEEN 2 PM AND MIDNIGHT. IN ADDITION...THE STORMS WILL PRODUCE VERY HEAVY RAINFALL WHICH MAY LEAD TO FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ011-027-028-042-043-077-078-085-086-088-089-301845- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 233 PM EDT TUE APR 29 2014 ...TORNADO WATCH 117 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL AFFECT THE REGION WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST BETWEEN 2 PM AND MIDNIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ007>010-021>025-301845- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM- 233 PM EDT TUE APR 29 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 6 PM EDT THIS EVENING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL AFFECT THE REGION WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST BETWEEN 2 PM AND MIDNIGHT. IN ADDITION...THE STORMS WILL PRODUCE VERY HEAVY RAINFALL WHICH MAY LEAD TO FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ026-301845- FRANKLIN- 233 PM EDT TUE APR 29 2014 ...TORNADO WATCH 117 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT FROM 6 PM EDT THIS EVENING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL AFFECT THE REGION WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST BETWEEN 2 PM AND MIDNIGHT. IN ADDITION...THE STORMS WILL PRODUCE VERY HEAVY RAINFALL WHICH MAY LEAD TO FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Apr 29, 2:43 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
243 PM EDT TUE APR 29 2014
NCZ077-086-088-291915-
HOKE-HARNETT-CUMBERLAND-
243 PM EDT TUE APR 29 2014
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN HOKE COUNTY...
SOUTHWESTERN HARNETT COUNTY AND NORTHWESTERN CUMBERLAND COUNTY UNTIL
315 PM EDT...
AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 8 MILES NORTHEAST OF RAEFORD...MOVING NORTHEAST AT 30
MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...FORT BRAGG...POPE AFB...SPRING LAKE...TIMBERLAKE...
PINEVIEW...ANDERSON CREEK AND BONNIE DOONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3504 7926 3519 7918 3517 7914 3518 7913
3517 7913 3518 7910 3520 7911 3521 7915
3522 7916 3539 7906 3525 7876 3497 7913
TIME...MOT...LOC 1841Z 212DEG 25KT 3508 7915
VINCENTSpecial weather statement, Apr 29, 2:56 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
256 PM EDT TUE APR 29 2014
NCZ088-291930-
CUMBERLAND-
256 PM EDT TUE APR 29 2014
...STRONG THUNDERSTORM WILL AFFECT SOUTHERN CUMBERLAND COUNTY IN
CENTRAL NORTH CAROLINA THROUGH 330 PM EDT...
AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM OVER TOBERMORY...OR 14 MILES SOUTH OF FAYETTEVILLE...
MOVING NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STEDMAN...AUTRYVILLE...CEDAR CREEK...VANDER AND BUSHY LAKE NATURAL
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3490 7894 3493 7898 3512 7865 3512 7864
3511 7864 3511 7865 3508 7867 3499 7864
3491 7856 3485 7864 3485 7884 3484 7890
TIME...MOT...LOC 1855Z 227DEG 14KT 3485 7890
VINCENTSpecial weather statement, Apr 29, 3:00 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 300 PM EDT TUE APR 29 2014 NCZ042-077-291945- HARNETT-JOHNSTON- 300 PM EDT TUE APR 29 2014 ...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL HARNETT COUNTY AND SOUTHWESTERN JOHNSTON COUNTY THROUGH 345 PM EDT... AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM NEAR BENSON...OR 11 MILES EAST OF LILLINGTON...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SMITHFIELD...DUNN...BENSON...COATS...FOUR OAKS AND COATS CROSSROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING FOR CENTRAL NORTH CAROLINA. LAT...LON 3532 7860 3540 7870 3564 7849 3547 7828 TIME...MOT...LOC 1859Z 219DEG 14KT 3538 7861 VINCENT
Special weather statement, Apr 29, 3:12 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
312 PM EDT TUE APR 29 2014
NCZ042-077-291945-
HARNETT-JOHNSTON-
312 PM EDT TUE APR 29 2014
...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HARNETT AND
SOUTHWESTERN JOHNSTON COUNTIES THROUGH 345 PM EDT...
AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM NEAR DUNN...OR NEAR LILLINGTON...MOVING NORTHEAST AT 25
MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SMITHFIELD...DUNN...BENSON...ERWIN...COATS...FOUR OAKS...BUIES CREEK
AND COATS CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3530 7872 3539 7879 3551 7868 3565 7854
3567 7851 3567 7850 3541 7827 3531 7856
TIME...MOT...LOC 1911Z 228DEG 24KT 3537 7870
VINCENTSpecial weather statement, Apr 29, 3:24 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
324 PM EDT TUE APR 29 2014
NCZ088-089-292000-
SAMPSON-CUMBERLAND-
324 PM EDT TUE APR 29 2014
...STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SAMPSON COUNTY AND
CENTRAL CUMBERLAND COUNTY THROUGH 400 PM EDT...
AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 8 MILES SOUTHEAST OF FAYETTEVILLE...MOVING NORTHEAST AT
35 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...GODWIN...EASTOVER...STEDMAN...WADE...SALEMBURG...
FALCON...AUTRYVILLE...CEDAR CREEK...SPIVEY'S CORNER AND VANDER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3504 7893 3526 7869 3525 7862 3528 7858
3530 7858 3531 7854 3526 7849 3505 7834
3491 7881
TIME...MOT...LOC 1923Z 232DEG 32KT 3502 7876
VINCENTSpecial weather statement, Apr 29, 3:35 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
335 PM EDT TUE APR 29 2014
NCZ077-292000-
HARNETT-
335 PM EDT TUE APR 29 2014
...A STRONG THUNDERSTORM WILL AFFECT EASTERN HARNETT COUNTY
THROUGH 400 PM EDT...
AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 8 MILES NORTHEAST OF POPE AFB...OR 10 MILES NORTH OF
FORT BRAGG...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LILLINGTON...DUNN...ERWIN...BUIES CREEK...TIMBERLAKE...ANDERSON CREEK
AND RAVEN ROCK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3522 7900 3530 7906 3550 7881 3531 7859
3526 7877 3526 7883 3524 7886 3524 7888
3523 7887 3521 7897
TIME...MOT...LOC 1935Z 231DEG 23KT 3528 7894
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 12:39 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 51 min |
| Apr 29, 2:35 PM EDT | Special Weather Statement | RAH | Harnett | 25 min |
| Apr 29, 2:43 PM EDT | Special Weather Statement | RAH | Cumberland | 32 min |
| Apr 29, 2:56 PM EDT | Special Weather Statement | RAH | Cumberland | 34 min |
| Apr 29, 3:00 PM EDT | Special Weather Statement | RAH | Johnston | 45 min |
| Apr 29, 3:12 PM EDT | Special Weather Statement | RAH | Johnston | 33 min |
| Apr 29, 3:17 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston | 43 min |
| Apr 29, 3:24 PM EDT | Special Weather Statement | RAH | Cumberland | 36 min |
| Apr 29, 3:35 PM EDT | Special Weather Statement | RAH | Harnett | 25 min |
| Apr 29, 3:46 PM EDT | Severe Thunderstorm Warning | RAH | Wilson | 44 min |
| Apr 29, 3:46 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 44 min |
| Apr 29, 3:55 PM EDT | Tornado Warning | RAH | Cumberland, Sampson | 50 min |
| Apr 29, 4:00 PM EDT | Tornado Warning | RAH | Wilson | 30 min |
| Apr 29, 4:13 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke | 47 min |
| Apr 29, 4:23 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke | 52 min |
| Apr 29, 4:24 PM EDT | Tornado Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 51 min |
| Apr 29, 4:30 PM EDT | Tornado Warning | RAH | Johnston, Sampson | 45 min |
| Apr 29, 4:31 PM EDT | Tornado Warning | RAH | Wilson | 29 min |
| Apr 29, 4:32 PM EDT | Special Weather Statement | RAH | Johnston | 43 min |
| Apr 29, 4:34 PM EDT | Tornado Warning | RAH | Edgecombe, Wilson | 26 min |
| Apr 29, 4:35 PM EDT | Tornado Warning | RAH | Johnston, Wayne, Wilson | 40 min |
| Apr 29, 4:57 PM EDT | Areal Flood Advisory | RAH | Cumberland, Harnett, Johnston, Sampson, Wilson | 3 hr |
| Apr 29, 5:00 PM EDT | Tornado Warning | RAH | Edgecombe, Wilson | 45 min |
| Apr 29, 5:08 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson, Wayne | 37 min |
| Apr 29, 5:14 PM EDT | Severe Thunderstorm Warning | RAH | Wayne, Wilson | 46 min |
| Apr 29, 5:32 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Sampson | 43 min |
| Apr 29, 5:40 PM EDT | Flash Flood Warning | RAH | Cumberland | 3 hr |
| Apr 29, 5:43 PM EDT | Flash Flood Warning | RAH | Wilson | 3 hr |
| Apr 29, 5:45 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 60 min |
| Apr 29, 5:49 PM EDT | Tornado Warning | RAH | Edgecombe | 56 min |
| Apr 29, 6:08 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 52 min |
| Apr 29, 6:09 PM EDT | Flash Flood Warning | RAH | Edgecombe | 3 hr |
| Apr 29, 6:21 PM EDT | Special Weather Statement | RAH | Wilson | 24 min |
| Apr 29, 6:25 PM EDT | Special Weather Statement | RAH | Johnston | 35 min |
| Apr 29, 6:29 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 46 min |
| Apr 29, 6:42 PM EDT | Special Weather Statement | RAH | Cumberland | 33 min |
| Apr 29, 7:10 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 50 min |
| Apr 29, 7:30 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 60 min |
| Apr 29, 7:33 PM EDT | Tornado Warning | RAH | Sampson | 42 min |
| Apr 29, 7:52 PM EDT | Tornado Warning | RAH | Sampson | 38 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.